Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 22, 2006, 9:56 PM CST for 7 counties in Kentucky. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2006, 9:56 PM CST (03:56 UTC)
- Expired
- Jan 23, 2006, 2:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Adair County, KY, Casey County, KY, Clark County, KY, Garrard County, KY, Lincoln County, KY, Madison County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 116 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 10:24 PM CST | FLOOD | Liberty, KY | SEVERAL CREEKS AND STREAMS OUT OF THEIR BANKS ACROSS THE COUNTY. WATER OVER SEVERAL ROADS. |
| Jan 22, 10:41 PM CST | FLOOD | Richmond, KY | PARTS OF CATALPA LOOP ROAD CLOSED DUE TO HIGH WATER |
| Jan 22, 11:05 PM CST | FLOOD | Lancaster, KY | SEVERAL COUNTY ROADS BLOCKED BY HIGH WATER. PAINT LICK CREEK OUT OF ITS BANKS ALONG WITH SEVERAL OTHER CREEKS ACROSS THE COUNTY. |
| Jan 23, 1:33 AM CST | FLOOD | Columbia, KY | A FEW COUNTY/RURAL ROADS WITH WATER OVER THEM |
| Jan 23, 1:33 AM CST | FLOOD | Lancaster, KY | A FEW COUNTY/RURAL ROADS WITH WATER OVER THEM |
| Jan 23, 1:33 AM CST | FLOOD | Liberty, KY | A FEW COUNTY/RURAL ROADS WITH WATER OVER THEM INCLUDING HIGHWAY 70 |
| Jan 23, 1:33 AM CST | FLOOD | Stanford, KY | A FEW COUNTY/RURAL ROADS WITH WATER OVER THEM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 230416 CCA
FFWLMK
KYC001-045-049-079-137-151-207-230800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 PM EST SUN JAN 22 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN EAST CENTRAL KENTUCKY
GARRARD COUNTY IN EAST CENTRAL KENTUCKY
MADISON COUNTY IN EAST CENTRAL KENTUCKY
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY
CASEY COUNTY IN SOUTH CENTRAL KENTUCKY
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 300 AM EST (200 AM CST)
* AT 1054 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN MOVING FROM NORTHERN MIDDLE TENNESSEE INTO
CENTRAL KENTUCKY. WITH TWO TO THREE INCHES OF ADDITIONAL RAIN
POSSIBLE...FLASH FLOODING IS LIKELY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINCHESTER...STANFORD...RICHMOND...LANCASTER AND COLUMBIA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.
LAT...LON 3705 8541 3708 8543 3755 8484 3762 8467
3766 8469 3776 8452 3783 8446 3784 8438
3793 8434 3808 8412 3791 8403 3697 8526
$$
REITMEYER1 follow-up statement
000
WGUS73 KLMK 230517
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EST MON JAN 23 2006
KYC001-045-049-079-137-151-230800-
CLARK KY-MADISON KY-GARRARD KY-LINCOLN KY-CASEY KY-ADAIR KY-
1214 AM EST MON JAN 23 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 300 AM EST (200 AM CST) FOR
ADAIR...CASEY...LINCOLN...GARRARD...MADISON AND CLARK COUNTIES...
A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN WILL CONTINUE OVER THE
WARNED AREA THROUGH THE OVERNIGHT HOURS. A FEW RUMBLES OF THUNDER
ARE ALSO EXPECTED. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY.
THIS WILL CAUSE FLOODING... PARTICULARLY IN SMALL STREAMS...LOW
LYING AREAS...AND OTHER NORMALLY FLOOD PRONE LOCATIONS.
THERE HAVE BEEN REPORTS OF FLOODING AND ROADS CLOSED DUE TO HIGH
WATER IN GARRARD...CASEY...AND MADISON COUNTIES ALREADY. TRAVELERS
ALONG PORTIONS OF THE CUMBERLAND PARKWAY...US HIGHWAYS 27 AND
127...AND I-75 ARE INCLUDED IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3705 8541 3708 8543 3755 8484 3762 8467
3766 8469 3776 8452 3783 8446 3784 8438
3793 8434 3808 8412 3791 8403 3707 8519
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:15 PM CST, 7 hours 41 minutes earlier.
Area forecast discussion, Jan 22, 2:15 PM CST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EST SUN JAN 22 2006 ...LOCALLY HEAVY RAIN TONIGHT... .SHORT TERM (TONIGHT AND MONDAY)... THE FIRST ROUND OF PRECIPITATION IS OCCURRING OVER CENTRAL KENTUCKY INTO SOUTH CENTRAL CENTRAL INDIANA AT MID AFTERNOON. THERE HAS BEEN SOME DECREASE ACROSS THE SOUTHERN PART OF THE RAIN AREA. HOWEVER THE NEXT ROUND OF PRECIPITATION IS MOVING NORTHEAST THROUGH NORTHEAST TEXAS AND ARKANSAS. MAIN CHALLENGES WITH TONIGHT/S FORECAST ARE TIMING THE PRECIPITATION AND HOW HEAVY THE RAIN WILL BE. MODELS ARE GIVING THE SAME GENERAL SOLUTION WITH MINOR DIFFERENCES IN TIMING THE ENDING OF THE RAIN LATE TONIGHT AND MONDAY. THE GFS HAS HANDLED THE ONSET OF THE PRECIPITATION WELL WITH THE NAM MUCH SLOWER TO ADVANCE THE RAIN NORTHWARD. THE GFS BRINGS A QUICK HEAVY BAND OF RAIN ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FORECAST AREA THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS. WHILE THE NAM SHOWS LIGHTER PRECIPITATION BUT KEEPS THE HIGH RH IN A LITTLE LONGER. FOR THE MOST PART PREFER THE GFS BUT WILL SLOW THE ENDING OF THE RAIN A FEW HOURS...BLENDING HERE A LITTLE TOWARD THE NAM. HEAVY RAIN STILL APPEARS ON TRACK...BOTH NAM AND GFS SHOW LOW LEVEL JET INCREASING ACROSS SOUTHEAST KENTUCKY THIS EVENING WHILE AT THE SAME TIME UPPER LEVEL JET RIGHT ENTRANCE REGION BRINGS UPPER LEVEL DIVERGENCE ACROSS THE SOUTHERN PART OF THE FORECAST AREA. ISENTROPIC LIFT ALSO INCREASES OVER THE AREA AFTER 00Z. CURRENT PLACEMENT OF HEAVY RAIN AND FLOOD WATCH LOOK GOOD AND WILL LEAVE PLACE. WILL ALSO KEEP ISOLATED THUNDER ACROSS THE FAR SOUTH...EXPECT ADDED LIFT FROM JETS AND ISENTROPIC LIFT TO HELP TRIGGER THUNDER. OTHER PROBLEM WILL BE TIMING THE ENDING OF THE PRECIPITATION. RAIN SHOULD END OVER THE NORTHWEST SECTIONS BEFORE MORNING AND WILL END ACROSS THE REST OF THE FORECAST AREA BY 18Z. WILL ALSO ALLOW CLOUDS TO DECREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA...REACHING THE SOUTHEAST AND EAST BY 00Z. TEMPERATURES WILL STAY IN THE 30S OVERNIGHT THEN RISE ONLY INTO THE MID AND UPPER 40S ON MONDAY. SCHOLZ .LONG TERM (MONDAY NIGHT THROUGH WEDNESDAY)... NORTHWEST FLOW WILL DEVELOP DURING THIS FORECAST. HOWEVER WE WILL SEE BACKING WINDS TUESDAY AFTERNOON IN RESPONSE TO A TROUGH DROPPING THROUGH THE EASTERN GREAT LAKES. TEMPERATURES WILL RESPOND WITH HIGHS EXPECTED TO WARM INTO THE MID 50S. WITH A NORTHWEST FLOW IN PLACE WEDNESDAY TEMPERATURES WILL BE SOME 5 TO 10 DEGREES COOLER THAN TUESDAY. SKIES WILL BE MOSTLY CLEAR EXPECT AS THE COOL FRONT DROPS THROUGH THE REGION TUESDAY NIGHT. (THURSDAY THROUGH SUNDAY) UPPER LEVEL NORTHERN STREAM TROUGH WILL MOVE TO THE EAST COAST AT THE BEGINNING OF THIS FORECAST PERIOD AND WE WILL SEE A RETURN TO A ZONAL OR SOUTHWEST FLOW. MODELS ARE HAVING A HARD TIME WITH THE EVENTUAL TRACK OF THE WESTERN UNITED STATES CLOSED LOW WITH THE GFS BRINGING THE SYSTEM EAST ACROSS THE UNITED STATES WHILE THE EUROPEAN AND CANADIAN MODELS WEAKEN IT AS IT MOVES NORTHEAST INTO THE GREAT LAKES. EVEN THE GFS ENSEMBLE MEMBERS ARE HAVING A HARD TIME AT THE END OF THE WEEK WITH A STANDARD DEVIATION OF 5 TO 8 FOR TEMPERATURES AND 8 TO 10 FOR PRECIPITATION. WITH THIS UNCERTAINTY AND POPS ONLY AROUND 30% WE WILL LEAVE THIS FORECAST DRY FOR NOW. WILL FOLLOW THE GFS ENSEMBLE AVERAGES. - JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT FOR PARTS OF SRN KY. IN...NONE. &&
Hazardous weather outlook, Jan 22, 9:15 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 PM EST SUN JAN 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1015 PM EST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LOW PRESSURE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL LIFT NORTHEASTWARD INTO THE TENNESSEE VALLEY OVERNIGHT. AN AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ALONG AND NORTH OF THE TRACK OF THE LOW. RAINFALL STORM TOTALS WILL LIKELY RANGE FROM LESS THEN AN INCH ACROSS SOUTH CENTRAL INDIANA UPWARDS TO TWO TO THREE INCHES AND LOCALLY MORE ACROSS CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES OF HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. USE E-SPOTTER ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. --21
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:30 PM CST | Flash Flood Warning | LMK | Cumberland, Monroe | 4 hr |
| Jan 22, 9:44 PM CST | Flash Flood Warning | LMK | Clinton, Russell | 4 hr |
| Jan 22, 9:56 PM CST | Flash Flood Warning | LMK | Adair, Casey, Clark, Garrard, Lincoln, Madison and 1 more | 4 hr |
| Jan 22, 11:29 PM CST | Flash Flood Warning | LMK | Allen, Barren, Metcalfe | 2 hr |
| Jan 22, 11:51 PM CST | Flash Flood Warning | LMK | Green, Taylor | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.